A case of drug-induced interstitial pneumonitis after chemotherapy with UFT and leucovorin for multiple lung metastases of rectal cancer

Kosei Takagi, Kazuyuki Kawamoto, Hiroyoshi Ikeda, Tadashi Itoh

Research output: Contribution to journalArticlepeer-review

Abstract

The patient was a 70-year-old male who had multiple lung metastases of rectal cancer. He was administered UFT (300 mg/day) and LV (75 mg/day) after Hartmann operation for rectal cancer. He complained of fever and difficulty breathing after 2 courses of these medicines, and was admitted for UFT-and LV-induced interstitial pneumonitis. Treatment with methylprednisolone (30 mg/day) improved his symptoms and revealed radical findings. He was ready for discharge on the 10th day after treatment. Interstitial pneumonitis-induced UFT and LV is rare, but can lead to severe complications, which should be diagnosed and treated by corticosteroid as soon as possible.

Original languageEnglish
Pages (from-to)1025-1027
Number of pages3
JournalJapanese Journal of Cancer and Chemotherapy
Volume38
Issue number6
Publication statusPublished - Jun 2011
Externally publishedYes

Keywords

  • Interstitial pneumonitis
  • Rectal cancer
  • UFT and LV

ASJC Scopus subject areas

  • General Medicine

Fingerprint

Dive into the research topics of 'A case of drug-induced interstitial pneumonitis after chemotherapy with UFT and leucovorin for multiple lung metastases of rectal cancer'. Together they form a unique fingerprint.

Cite this